Why the study?
Does ranolazine contribute to the development of Torsade de Pointes?
Does ranolazine contribute to the development of Torsade de Pointes?
This case report highlights a potential risk of Torsade de Pointes associated with ranolazine, an agent previously known to prolong the QT interval but not previously linked to this specific arrhythmia.
Suggests TdP monitoring with ranolazine; leaves open any causal contribution beyond QT prolongation.
Ranolazine is a novel anti-anginal agent acting through pharmacologic mechanism of inhibition of the late phase of the inward sodium current. In addition, it is a potent inhibitor of rapid delayed rectifier potassium currents, leading to prolongation of the QT interval. However, ranolazine has not yet described to be associated with Torsade de Pointes despite its QT-prolonging effect. In this case report, we describe a patient on ranolazine who developed Torsade de Pointes and discuss about the potential contribution of ranolazine to the development of Torsade de Pointes.
No takes yet. Share an insight, caveat, or question.
Liu et al. (2013) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: